How to Order

For AMS eBook frontlist subscriptions or backfile collection purchases:

   1a. To purchase any ebook backfile or to subscibe to the current year of Contemporary Mathematics, please download this required license agreement,

   1b. To subscribe to the current year of Memoirs of the AMS, please download this required license agreement.

   2. Complete and sign the license agreement.

   3. Email, fax, or send via postal mail to:

Customer Services
American Mathematical Society
201 Charles Street Providence, RI 02904-2213  USA
Phone: 1-800-321-4AMS (4267)
Fax: 1-401-455-4046

Visit the AMS Bookstore for individual volume purchases.

Browse the current eBook Collections price list

Powered by MathJax
  Remote Access

Quasi-linear perturbations of Hamiltonian Klein-Gordon equations on spheres

About this Title

J.-M. Delort

Publication: Memoirs of the American Mathematical Society
Publication Year: 2015; Volume 234, Number 1103
ISBNs: 978-1-4704-0983-8 (print); 978-1-4704-2030-7 (online)
Published electronically: July 28, 2014
Keywords:Hamiltonian quasi-linear Klein-Gordon equations, Almost global existence

View full volume PDF

View other years and numbers:

Table of Contents


  • Chapter 1. Introduction
  • Chapter 2. Statement of the main theorem
  • Chapter 3. Symbolic calculus
  • Chapter 4. Quasi-linear Birkhoff normal forms method
  • Chapter 5. Proof of the main theorem
  • A. Appendix


The Hamiltonian , defined on functions on , where is a compact manifold, has critical points which are solutions of the linear Klein-Gordon equation. We consider perturbations of this Hamiltonian, given by polynomial expressions depending on first order derivatives of . The associated PDE is then a quasi-linear Klein-Gordon equation. We show that, when is the sphere, and when the mass parameter is outside an exceptional subset of zero measure, smooth Cauchy data of small size give rise to almost global solutions, i.e. solutions defined on a time interval of length for any . Previous results were limited either to the semi-linear case (when the perturbation of the Hamiltonian depends only on ) or to the one dimensional problem. The proof is based on a quasi-linear version of the Birkhoff normal forms method, relying on convenient generalizations of para-differential calculus.

References [Enhancements On Off] (What's this?)